Oklahoma, 2019Damaging Wind in Oklahoma, July 10, 2019
July 10, 2019 · NWS TSA · 1 event in 1 county or zone
Strong to severe thunderstorms developed over northeastern Oklahoma and southwestern Missouri during the morning of the 10th, as a cold front moved into the area. These storms moved east and southeast across eastern Oklahoma through the afternoon hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms developed over northeastern Oklahoma and southwestern Missouri during the morning of the 10th, as a cold front moved into the area. These storms moved east and southeast across eastern Oklahoma through the afternoon hours. The strongest storms produced damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 10, 11:16 AM CST, 3 hours 14 minutes earlier.
Area forecast discussion, Jul 10, 11:16 AM CST, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1216 PM CDT Wed Jul 10 2019
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Scattered thunderstorms could potentially impact all TAF sites
through the afternoon, with chances diminishing toward 00Z.
Expect gusty winds and brief MVFR cigs/vsbys in and near storms.
&&
.PREV DISCUSSION... /Issued 1100 AM CDT Wed Jul 10 2019/
..UPDATE...
DISCUSSION...
We're continuing to monitor an area of showers/thunderstorms
moving gradually south/southeast across southeast KS. This
activity will be moving into portions of northeast OK over the
next few hours, and we'll also see additional scattered
development across northeast OK/northwest AR into the early
afternoon. Low-shear/high instability (MLCAPES 3500-4000 J/KG)
environment will be favorable for a few downburst wind gusts, with
cold-pool interactions eventually allowing storm clusters to
surge south into southeast OK/western AR through the remainder of
the afternoon.
Pockets of heavy rainfall will provide some relief to hot/humid
conditions, but will leave existing heat advisory as is.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 72 89 66 90 / 30 0 0 0
FSM 75 93 69 93 / 30 0 0 0
MLC 74 91 67 90 / 30 0 0 0
BVO 70 88 63 89 / 20 0 0 0
FYV 70 88 61 89 / 30 0 0 0
BYV 69 89 63 90 / 30 0 0 0
MKO 73 89 64 90 / 30 0 0 0
MIO 69 88 63 90 / 30 0 0 0
F10 73 89 66 90 / 30 0 0 0
HHW 75 93 70 92 / 30 10 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053>076.
AR...Heat Advisory until 8 PM CDT this evening for ARZ019-020-029.
&&
AVIATION.....18
Hazardous weather outlook, Jul 10, 11:52 AM CST, 2 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1252 PM CDT Wed Jul 10 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-111030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1252 PM CDT Wed Jul 10 2019
This Outlook is for Northwest and West Central Arkansas as well
as much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Eastern Oklahoma and northwest Arkansas.
ONSET...Ongoing.
DANGEROUS HEAT.
RISK...Elevated.
AREA...Eastern Oklahoma and west-central Arkansas.
ONSET...Ongoing.
DISCUSSION...
Scattered thunderstorms will continue to track south and southeast
across eastern Oklahoma and northwest Arkansas this afternoon.
A few strong to severe thunderstorms will be possible with damaging
winds being the primary threat. Locally heavy rainfall will be
possible as well. The threat will diminish by early evening.
Outside of the thunderstorm activity, dangerous heat and humidity
will continue this afternoon with heat indices in the 105 to 110
degree range. A heat advisory is in effect for eastern Oklahoma
and west-central Arkansas through 8 PM this evening.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY THROUGH SUNDAY...No Hazards.
MONDAY AND TUESDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
A developing tropical system currently in the northern Gulf of
Mexico will approach the upper Texas or Louisiana coast this
weekend. This system is forecast to lift north, potentially
impacting portions of the area Monday into Tuesday. Although the
exact track is still uncertain, very heavy rainfall is expected
along and east of the low track. At this time, the best chance for
rainfall is across far southeast Oklahoma and northwest Arkansas.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
Persons should continue to monitor the latest forecast into early
next week concerning the eventual track of the tropical system
and any potential heavy rainfall threat.
weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 10, 12:58 PM CST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
158 PM CDT Wed Jul 10 2019
ARZ010-011-019-OKZ064>066-068>072-101945-
Madison AR-Washington AR-Crawford AR-Adair OK-Muskogee OK-
Okmulgee OK-Sequoyah OK-Cherokee OK-Okfuskee OK-Creek OK-McIntosh OK-
158 PM CDT Wed Jul 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MADISON...NORTHERN
CRAWFORD...WASHINGTON...SOUTHWESTERN CREEK...NORTHERN MCINTOSH...
SEQUOYAH...SOUTHERN ADAIR...SOUTHEASTERN CHEROKEE...MUSKOGEE...
OKMULGEE AND NORTHERN OKFUSKEE COUNTIES UNTIL 245 PM CDT...
At 158 PM CDT, strong thunderstorms were located along a line
extending from 2 miles east of Hobbs State Park to 8 miles southeast
of Stilwell to 5 miles north of Oktaha to 2 miles southeast of Depew.
Movement was south at 35 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations in or near the path include...
Fayetteville... Muskogee...
Okmulgee... Sallisaw...
Bristow... Cedarville...
Mountainburg... Natural Dam...
Okfuskee... Henryetta...
Checotah... Elkins...
West Fork... Warner...
Morris... Vian...
Beggs... Greenland...
Boley... Gore...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 236 and 311.
Interstate 44 between mile markers 181 and 188.
Interstate 49 between mile markers 31 and 61.
LAT...LON 3585 9656 3572 9550 3577 9457 3624 9395
3623 9387 3631 9385 3630 9378 3580 9381
3543 9461 3541 9499 3546 9505 3540 9509
3538 9545 3549 9663
TIME...MOT...LOC 1858Z 001DEG 30KT 3625 9385 3571 9457 3566 9551 3578
9648Special weather statement, Jul 10, 1:36 PM CST, 54 minutes before
Special Weather Statement
National Weather Service Tulsa OK
236 PM CDT Wed Jul 10 2019
ARZ011-019-020-029-OKZ065-066-070>074-076-102015-
Sebastian AR-Madison AR-Franklin AR-Crawford AR-Haskell OK-
Pittsburg OK-Muskogee OK-Okmulgee OK-Sequoyah OK-Okfuskee OK-
Le Flore OK-McIntosh OK-
236 PM CDT Wed Jul 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...
FRANKLIN...CRAWFORD...NORTHERN SEBASTIAN...HASKELL...MCINTOSH...
SOUTHERN SEQUOYAH...NORTHERN LE FLORE...NORTHEASTERN PITTSBURG...
SOUTHEASTERN MUSKOGEE...SOUTHWESTERN OKMULGEE AND EASTERN OKFUSKEE
COUNTIES UNTIL 315 PM CDT...
At 235 PM CDT, strong thunderstorms were located along a line
extending from 6 miles southwest of Saint Paul to 2 miles west of
Cedarville to 5 miles northeast of Tamaha to 4 miles northwest of
Lake Eufaula State Park to 5 miles north of Castle. Movement was
south at 20 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations in or near the path include...
Fort Smith... Van Buren...
Sallisaw... Ozark...
Eufaula... Stigler...
Charleston... Cedarville...
Mountainburg... Okfuskee...
Greenwood... Henryetta...
Alma... Barling...
Pocola... Muldrow...
Checotah... Roland...
Lavaca... Spiro...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 42.
Interstate 40 in Oklahoma between mile markers 230 and 282, between
mile markers 286 and 287, and between mile markers 297 and 328.
Interstate 540 between mile markers 1 and 14.
Interstate 49 between mile markers 22 and 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near a lake or river, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3577 9370 3547 9371 3541 9380 3542 9380
3540 9381 3527 9399 3513 9443 3515 9514
3527 9598 3529 9598 3529 9603 3560 9625
3549 9565 3548 9489 3561 9439 3576 9404
3576 9396 3580 9396 3587 9379 3577 9367
TIME...MOT...LOC 1935Z 340DEG 17KT 3578 9388 3556 9440 3543 9490 3543
9566 3555 9639Local storm report, Jul 10, 1:39 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
239 PM CDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND GST WINSLOW 35.80N 94.13W
07/10/2019 E60 MPH WASHINGTON AR TRAINED SPOTTER
SPOTTER REPORTS 60MPH WINDS AROUND THE WINSLOW AREA.
&&
TDSSpecial weather statement, Jul 10, 1:44 PM CST, 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
244 PM CDT Wed Jul 10 2019
ARZ002-011-102015-
Carroll AR-Madison AR-
244 PM CDT Wed Jul 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MADISON AND EASTERN
CARROLL COUNTIES UNTIL 315 PM CDT...
At 244 PM CDT, strong thunderstorms were located along a line
extending from 4 miles northwest of Roberson Hollow to 4 miles
northwest of St. Paul. Movement was southeast at 10 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations in or near the path include...
Green Forest... Carrollton...
Rudd... Pettigrew...
Kingston... Witter...
Marble... Aurora...
Osage... Rule...
Blue Eye... Dutton...
Dryfork... Cabanal...
Metalton... Weathers...
Connor... Coin...
Delmar... Denver...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3612 9334 3612 9348 3608 9348 3608 9345
3601 9345 3577 9367 3588 9382 3650 9343
3650 9331 3617 9330
TIME...MOT...LOC 1944Z 305DEG 7KT 3650 9334 3589 9380Local storm report, Jul 10, 2:11 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
311 PM CDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 2 E FORT SMITH 35.39N 94.36W
07/10/2019 SEBASTIAN AR LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS TREES AND POWERLINES DOWN.
&&
TDSSpecial weather statement, Jul 10, 2:14 PM CST, 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
314 PM CDT Wed Jul 10 2019
OKZ071-073>076-102045-
Haskell OK-Pittsburg OK-Latimer OK-Le Flore OK-McIntosh OK-
314 PM CDT Wed Jul 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HASKELL...SOUTHWESTERN
MCINTOSH...NORTHERN LATIMER...NORTHERN LE FLORE AND NORTHERN
PITTSBURG COUNTIES UNTIL 345 PM CDT...
At 314 PM CDT, strong thunderstorms were located along a line
extending from Bonanza to 3 miles southwest of Mccurtain to 4 miles
southeast of Dustin. Movement was south at 35 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations in or near the path include...
Poteau... Pocola...
Spiro... Panama...
Wister... Quinton...
Howe... Red Oak...
Mccurtain... Bokoshe...
Crowder... Fanshawe...
Cameron... Kinta...
Canadian... Indianola...
Hanna... Mc Curtain...
Lequire... Blocker...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near a lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3515 9600 3515 9598 3528 9595 3517 9502
3529 9444 3497 9445 3488 9491 3504 9605
TIME...MOT...LOC 2014Z 341DEG 30KT 3523 9442 3510 9500 3524 9596Thunderstorm Wind, McIntosh
- When
- July 10, 2:30 PM CST
- Where
- McIntosh County, 2.39 mi SSE of Eufaula
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 35.247, -95.566
Strong thunderstorm wind gusts were measured to 72 mph along Highway 9 near Lake Eufaula.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, July 10 to 14, 201911 deaths · 20 events
- Excessive Heat in Arizona, July 10 to 12, 20194 deaths · 6 events
- Heat in West Virginia, July 10, 20191 death · 1 event
- Tornado and Flash Flooding in Louisiana, July 10, 2019$300,000 · EF1 · 3 events
- Flash Flooding in Tennessee, July 10, 2019$252,000 · 2 events
- Damaging Winds in Ohio, July 10 to 11, 2019$62,000 · 70 kt wind · 23 events
- Flash Flooding and Flood in Indiana, July 10, 2019$95,000 · 54 kt wind · 12 events
- Flash Flood and Damaging Winds in Missouri, July 10 to 11, 2019$100,000 · 52 kt wind · 3 events
- Damaging Winds in Arkansas, July 10, 2019$33,000 · 65 kt wind · 8 events
- Damaging Winds in Kansas, July 10, 201985 kt wind · 32 events
- Damaging Winds in Texas, July 10, 2019$21,000 · 61 kt wind · 10 events
- Hail and Damaging Winds in Kansas, July 10, 2019$20,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 844920.